Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 5, 2007, 11:25 AM MDT for Logan County, Colorado. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2007, 11:25 AM MDT (17:25 UTC)
- Expired
- May 5, 2007, 11:41 AM MDT
- In force
- 16 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Logan County, CO
The radar
The Denver radar (KFTG), 130 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 051726
SVRBOU
COC075-051815-
/O.NEW.KBOU.SV.W.0032.070505T1725Z-070505T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1125 AM MDT SAT MAY 5 2007
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LOGAN COUNTY IN NORTHEAST COLORADO
* UNTIL 1215 PM MDT
* AT 1125 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES SOUTHEAST OF MERINO...OR ABOUT 13 MILES
SOUTH OF STERLING...MOVING NORTH AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLARD...
PAWNEE PASS...PADRONI...NORTH STERLING RESERVOIR...MERINO...LOGAN
CORNERS...ATWOOD AND STERLING.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4044 10347 4043 10318 4080 10312 4080 10357
4053 10358 4053 10345
$$1 follow-up statement
000
WWUS55 KBOU 051741
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1142 AM MDT SAT MAY 5 2007
COC075-051752-
/O.CAN.KBOU.SV.W.0032.000000T0000Z-070505T1815Z/
LOGAN CO-
1142 AM MDT SAT MAY 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOGAN COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 4044 10347 4043 10318 4080 10312 4080 10357
4053 10358 4053 10345
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:15 AM MDT, 7 hours 10 minutes earlier.
Area forecast discussion, May 5, 4:15 AM MDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 415 AM MDT SAT MAY 5 2007 .SHORT TERM...WATER VAPOR IMAGERY SHOWING UPPER LOW ACROSS ACROSS FAR EAST CENTRAL UTAH WITH HIGH TENDENCY FIELDS TAKING THE LOW TO THE EAST ACROSS CENTRAL CO BY AFTN. AS THE JET STREAK REACHES THE BOTTOM OF THE TROF...THE LOW WILL BEGIN TO WEAKEN AND LIFT NORTHEAST INTO SERN WY BY SUN AM. AS FOR THE SFC REFLECTION...SFC LOW ELONGATED ACROSS FAR ERN CO BUT GOOD PRESSURE FALLS ACROSS NEBRASKA WILL RAPIDLY SEND THE SFC LOW NORTHWARD RESULTING IN LOW LVL DRYING ACROSS THE EASTERN PLAINS OF CO. RADAR SHOWING VERY FEW ECHOES AT THIS TIME AND WILL LOWER POPS AT LEAST FOR THE AM HOURS. AS THE LOW LIFTS NORTHWARD THERE WILL BE A SURGE OF HIGH PRESSURE WHICH WILL FILTER IN MORE COLD AIR AND MSTR ACROSS THE FRONT RANGE LATER THIS AFTN AND EVENING. WILL KEEP OVERALL POPS IN THE SCATTERED CATEGORY DUE TO LACK OF ANY SIGNIFICANT UPSLOPE COMPENENT AND LOW LVLS OF THE ATMOSPHERE ARE RATHER STABLE. THE BEST UPWARD ASCENT WILL ALSO TREND FURTHER NORTHWARD INTO WYOMING. AS THE MAIN LOW MOVES OVER US THERE WILL BE SOME INSTABILITY SO ISOLD T EMBEDDED IN RW SEEMS THE BEST BET. SEVERE THREAT DIMINISHES TODAY AS INSTABILITY IS MARGINAL AND VERY LITTLE DIRECTIONAL SHEAR FURTHER EAST. HAVE ALSO DROPPED THE SNOW ADVISORY FOR THE NRN MTNS DUE TO LACK OF ACTIVITY. THERE COULD BE A NEED FOR AN ADVISORY THIS AFTN/TNT AS MSTR INCREASES HAS IT WRAPS AROUND THE LOW. STILL OROGRAPHICS FAIRLY WEAK AND LAPSE RATES ARE MARGINAL TO DO ANY RE-HOISTING AT THIS TIME. .LONG TERM...MODELS INCLUDING THE GFS ENSEMBLE MEMBERS ALL IN REASONABLY GOOD AGREEMENT THIS MORNING OUT THRU 72 HRS WITH REGARD TO THE PLACEMENT AND AMPLITUDE OF THE MASSIVE UPR TROUGH CARVED OUT OVER THE GREAT BASIN AND ROCKY MTN RGN. NO LONGER DOES THE WRF SHOW A NEGATIVE TILT TROUGH OVER THE REGION BUT RATHER AN ELONGATED TROUGH WITH A SLIGHTLY POSITIVE TILT WITH THE H5 VORTEX OVER THE FOUR CORNERS AS OF 18Z/SUN. A POWERFUL POLAR JET DIVING DOWN THE WEST SIDE OF THE TROUGH SHOULD SLOW ITS EASTWARD PROGRESS AS WELL AS CONTINUE TO DIG IT SOUTH OF THE BORDER. MODELS SHOW THIS OCCURRING THROUGH MONDAY. APPEARS ITS CENTRAL HEIGHTS AND TEMPERATURES AT MID-LEVELS AT THEIR LOWEST READINGS SUNDAY/SUNDAY NIGHT. H7 TEMP OVER THE CO FRONT RANGE FALLS TO AS LOW AS -7C BY 12Z/MON BASED ON THE WRF AND GFS...WITH THE WETBULB ZERO HEIGHT LOWERING TO NEAR 5500 FT MSL SUNDAY NIGHT. WRF AND GFS QG FIELDS SHOW WEAK TO MODERATE ASCENT OVER THE FCST AREA LATE SUNDAY MORNING THRU SUNDAY EVENING...AS WELL AS WEAK UPSLOPE FLOW. QPF AND SNOW ACCUM FIELDS SHOW PRECIPITATION PRETTY MUCH CONCENTRATED OVER AND NEAR THE MTNS DURING THIS 24HR PD...WITH SEVERAL INCHES OF SNOW ACCUM IN THE HIGH COUNTRY INCLUDING THE EAST SLOPE OF THE FRONT RANGE BY 12Z/MON. FURTHERMORE...COULD SEE A MIX OF RAIN/SNOW NEAR THE BASE OF THE FTHLS AND OVER THE PALMER DIVIDE. WITH TEMPS AS COLD AS THEY MAY BE MAY SEE PRECIP CHANGE OVER TO ALL SNOW ON THE PALMER DIVIDE...AND POSSIBLY SOME ACCUMULATION. WILL LEAVE THAT TO LATER SHIFTS. MONDAY THRU TUESDAY...MODELS GRADUALLY LIFT OUT THE MAIN TROUGH BUT NOT ENTIRELY UNTIL MID-WEEK. SO WILL NEED TO HOLD ON TO AT LEAST A CHANCE OF PRECIP IN THE MTNS AND A SLIGHT CHANCE AT LOWER ELEVATIONS THRU TUESDAY NIGHT. FOR THAT REASON SHOULD ALSO SEE ONLY A GRADUAL WARMUP DURING THE TWO DAY PERIOD. BY WEDNESDAY...SHOULD SEE TEMPERATURES ABOVE AVERAGE AND SPOTTY AFTERNOON/EVENING SHOWERS CONFINED TO THE HIGHER ELEVATIONS. ALL THIS PRETTY MUCH ALREADY IN ONGOING FCST. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. ENTREKIN/BAKER
Hazardous weather outlook, May 5, 11:10 AM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1110 AM MDT SAT MAY 05 2007 COZ030>051-061200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT SAT MAY 05 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE PLAINS THROUGH TONIGHT. BRIEF HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. EAST OF A FORT MORGAN TO LIMON LINE...A FEW STORMS COULD BECOME SEVERE AS THE SHEAR ENVIRONMENT IS A BIT MORE FAVORABLE WITH HAIL THE MAIN THREAT. ACROSS THE MOUNTAINS AND FOOTHILLS...OCCASIONAL SHOWERS ALONG WITH FEW THUNDERSTORMS CAN BE EXPECTED. THE SNOW LEVEL WILL HOVER AROUND 7500 FEET THIS AFTERNOON...THEN LOWER TO AROUND 6500 TONIGHT. SNOW ACCUMULATIONS OF 1 TO 4 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOIST AND UNSEASONABLY COOL CONDITIONS CAN BE EXPECTED THROUGH EARLY NEXT WEEK AS A LARGE LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE AREA. SCATTERED LIGHT SHOWERS ARE EXPECTED THROUGHOUT THE DAY SUNDAY AND MANY MOUNTAIN LOCATIONS MAY SEE SOME LIGHT SNOW ACCUMULATION BY MONDAY MORNING. AT LOWER ELEVATIONS...MOSTLY OF THE PRECIPITATION WILL BE IN THE FORM OF RAIN...BUT TEMPERATURES SUNDAY NIGHT MAY LOWER ENOUGH FOR A MIX OF RAIN AND SNOW ON THE PALMER DIVIDE AND IN AREAS NEAR THE FOOTHILLS. BY MONDAY...TEMPERATURES WILL BEGIN TO MODERATE AS THIS STORM SYSTEM SLOWLY MOVES EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM THIS AFTERNOON ACROSS THE NORTHEAST CORNER. 030/046
In the hours before
Local storm report, May 5, 10:40 AM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1040 AM MDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM HAIL 5 SSE HOLYOKE 40.53N 102.26W
05/04/2007 M1.00 INCH PHILLIPS CO TRAINED SPOTTER
1130 PM HAIL 11 ESE HOLYOKE 40.53N 102.10W
05/04/2007 M1.50 INCH PHILLIPS CO TRAINED SPOTTER
TORE OFF SKIRTING ON WEST SIDE OF MOBILE HOME. SOME ROOF
DAMAGE. 0.95 INCH RAINFALL.
1023 PM HAIL ARRIBA 39.28N 103.27W
05/04/2007 M0.75 INCH LINCOLN CO TRAINED SPOTTER
0955 PM HAIL N HUGO 39.13N 103.47W
05/04/2007 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0925 PM HAIL 10 SSW THURMAN 39.47N 103.30W
05/04/2007 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0920 PM HAIL 7 ENE KUTCH 38.95N 103.76W
05/04/2007 M0.75 INCH ELBERT CO TRAINED SPOTTER
ONE HALF TO THREE QUARTER INCH HAIL COVERING THE GROUND
0859 PM HAIL 3 N GENOA 39.32N 103.50W
05/04/2007 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0852 PM HAIL 10 SSW THURMAN 39.47N 103.30W
05/04/2007 M1.75 INCH LINCOLN CO TRAINED SPOTTER
0845 PM HAIL 2 NW GENOA 39.30N 103.53W
05/04/2007 M1.75 INCH LINCOLN CO TRAINED SPOTTER
0840 PM HAIL 12 NNW ARRIBA 39.44N 103.36W
05/04/2007 M1.75 INCH LINCOLN CO TRAINED SPOTTER
0840 PM HAIL 4 S ANTON 39.69N 103.22W
05/04/2007 M1.25 INCH WASHINGTON CO TRAINED SPOTTER
0830 PM HAIL 6 WSW THURMAN 39.55N 103.32W
05/04/2007 M1.75 INCH LINCOLN CO TRAINED SPOTTER
0829 PM HAIL LIMON 39.27N 103.69W
05/04/2007 M0.88 INCH LINCOLN CO PUBLIC
0822 PM HAIL LIMON 39.27N 103.69W
05/04/2007 M1.00 INCH LINCOLN CO TRAINED SPOTTER
0820 PM HAIL LIMON 39.27N 103.69W
05/04/2007 M0.75 INCH LINCOLN CO TRAINED SPOTTER
0759 PM SNOW 3 N BLACK HAWK 39.84N 105.49W
05/04/2007 M5.5 INCH GILPIN CO TRAINED SPOTTER
0715 PM HAIL 6 WNW WOODLIN SCHOOL 39.81N 103.62W
05/04/2007 M0.88 INCH WASHINGTON CO TRAINED SPOTTER
0701 PM SNOW 3 W JAMESTOWN 40.12N 105.45W
05/04/2007 M5.2 INCH BOULDER CO TRAINED SPOTTER
0700 PM TORNADO 8 W LAST CHANCE 39.73N 103.73W
05/04/2007 ARAPAHOE CO TRAINED SPOTTER
0619 PM SNOW SW EVERGREEN 39.63N 105.34W
05/04/2007 M2.5 INCH JEFFERSON CO TRAINED SPOTTER
0416 PM HEAVY SNOW ST MARYS GLACIER 39.84N 105.65W
05/04/2007 M6.0 INCH CLEAR CREEK CO TRAINED SPOTTER
MEASURED IN 5 HOURS
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:21 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 39 min |
| May 4, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 38 min |
| May 4, 6:41 PM MDT | Tornado Warning | BOU | Arapahoe | 31 min |
| May 4, 6:58 PM MDT | Tornado Warning | BOU | Washington | 47 min |
| May 4, 8:15 PM MDT | Tornado Warning | BOU | Lincoln | 45 min |
| May 4, 8:42 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 48 min |
| May 4, 8:44 PM MDT | Tornado Warning | BOU | Washington | 46 min |
| May 4, 9:00 PM MDT | Tornado Warning | BOU | Lincoln | 45 min |
| May 4, 9:28 PM MDT | Tornado Warning | BOU | Lincoln | 47 min |
| May 4, 9:32 PM MDT | Tornado Warning | BOU | Washington | 43 min |
| May 4, 10:15 PM MDT | Tornado Warning | BOU | Lincoln | 30 min |
| May 4, 11:00 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 60 min |
| May 4, 11:22 PM MDT | Tornado Warning | BOU | Phillips, Sedgwick | 38 min |
| May 5, 11:58 AM MDT | Tornado Warning | BOU | Logan | 47 min |
| May 5, 12:37 PM MDT | Tornado Warning | BOU | Logan | 28 min |
| May 5, 4:01 PM MDT | Tornado Warning | BOU | Adams | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.